MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC 13/14 HEIDBRINK ROOT TIP PICK

HU-FRIEDY MFG. CO. LLC 13/14 HEIDBRINK ROOT TIP PICK
Model Number EHB13/14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a dental procedure the user facility was using their 13/14 heidbrink root tip pick to remove the patient's tooth when the tip detached and became stuck in the patient's mouth.The report indicated that the patient will return to have the tip removed.To date, hu-friedy has not received confirmation from the user facility that this has been completed.
 
Additional Manufacturer Narrative
The device was returned to hu-friedy for evaluation and it was found that both the right and left tips of the device were broken and showed signs of corrosion.The fractured surface on the right tip showed signs of overload failure.The 13/14 heidbrink root tip pick is a delicate instrument designed for removal of root tips or fragments, not to pry the tooth loose.The fractured surface on the left tip had evidence of corrosion likely from poor cleaning practices.The hu-friedy instrument reprocessing guide states "3.2 inspection inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments." no additional issues have been reported.

Brand Name
13/14 HEIDBRINK ROOT TIP PICK
Common Device Name
ROOT TIP PICK
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
3232 n rockwell st.
chicago, IL 60618
4403927453
MDR Report Key17556429
Report Number1416605-2023-00006
Device Sequence Number3639705
Product Code EMJ
UDI-Device Identifier10889950009779
UDI-Public10889950009779
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEHB13/14
Device Lot Number921
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown